| Catalog Number |
122132148 |
| Medical Device Problem Codes |
Fracture (1260); Naturally Worn (2988)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Insufficient Information (4580)
| Date of Event |
07/24/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that since the end of (b)(6) 2024, the patient has noticed creaking in the operated hip in the flexion-extension position.During revision surgery, the insert was replaced because it was worn out / frayed.There was no surgical delay; no patient harm.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7, h6 health effect-clinical code and medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Event or Problem Description
Medical records received and reviewed.On (b)(6) 2024: patient underwent a left tha.On (b)(6) 2024: patient began experiencing pain and squeaking.On (b)(6) 2024: patient underwent a left tha revision.The insert was found worn with several small pieces torn off.Metallosis was found within the capsule.The femoral stem and acetabular cup were found to be well fixed and retained.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received: "since the end of (b)(6) 2024, the patient has noticed creaking in the operated hip in the flexion-extension position" & "the insert was replaced because it was worn out / frayed".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the edge of the altrx +4 10d 32idx48od fractured and five of the six anti-rotation device (ard) tabs had sheared off.Broken fragments were not returned for evaluation.Additionally, device exhibited signs of being implanted for a period of time.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although there is no specific root cause established for the fracture observed, consideration must be given to other potential failures, including the possibility that it had happened as a consequence of the wear observed, leading to an edge loading and ultimately to fracture.The reported event can be confirmed as the fracture on the altrx +4 10d 32idx48od's ards and the metal transfer observed on the delta cer head 12/14 32mm +1 are evidence that suggest a dissociation condition had happened between the altrx +4 10d 32idx48od and cup, as well as a possible audible condition caused subsequently by the contact of the delta cer head 12/14 32mm +1 with the concave surface of the cup device.However, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction procedure.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device ju3579 lot number, and no non-conformances nor manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx48od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device ju3579 lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device ju3579 lot number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: added: b5 and d10 corrected: h3.